A 28-year-old female asked:
Disclaimer

hair loss is a side effect of topiramtate prescribed for my iih and migraine. i'm worried about this side effect. is it reversible?

1 doctor answer
Dr. Dariush Saghafi
32 years experience Neurology
Typically it is: Typically, hair loss using Topiramate stops and reverses when the medication is stopped. There are isolated cases and reports where that does not happen and the hair loss does not reverse though in such cases hair loss doesn't continue so long as one stops the medicine as well. But lost hair doesn't grow back.
Answered on May 17, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 27-year-old female asked:
Dr. Frances Dyro
53 years experience Neurology
Get a Doc: It sounds as though you are having frequent headaches and should see a neurologist who can get you on a preventative medicine. Er is good if you're ha ... Read More
2
2 thanks
A 35-year-old female asked:
Dr. John Rhoades
47 years experience Family Medicine
Follow instructions: The DR who ordered these tests has your complete medical history, and recent exam to by. I would suggest following the instructions.
1
1 thank
A 28-year-old female asked:
Dr. Nicole Clark
16 years experience Neurology
IIH and HM: many times we don't have an answer for why IIH happens. Often we see IIH in women who have been using certain acne medications or who have gained wei ... Read More
1
1 thank
A 27-year-old female asked:
Dr. Indravadan Gatiwala
41 years experience Neurology
migraine: It is not associated with legs swelling, if it worst headache of yr life, go to er and get evaluation done.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month